MAUDE Adverse Event Report: STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702496
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
When extracting the asnis screw that had been inserted into the distal end of the humerus, the screw was left in the patient's body in a damaged state and could not be removed and the extractor was broke off.The screw could not be removed and part of it remained.As a result, the screw remained in the patient.All the debris were removed from the surgical field/patient.
 
Additional Manufacturer Narrative
Correction - please refer h6 method code and clinical code.The reported event could be confirmed, since the device is broken as described in the event description.The device inspection revealed the following: the extractor was returned for evaluation and it can be confirmed that the tip is broken off, the fragment was not returned.The device, which was manufactured in the year 2019, is in a very used condition.The laser markings are barely readable.The lot number was initially not reported as is not possible to read it with the naked eyed anymore, the lot number could be identified under the microscope during the investigation.A microscopic inspection of the fracture face was performed.The absence of plastic deformation and the presence a smooth surface with a shear lip on one side indicates a sudden brittle fracture.The fracture face is oblique, indicating the device was exposed to high lateral forces when it broke.The findings indicate that a torsional and bending overload did lead to the breakage of the device.However, it cannot be excluded that residual stress from previous usage also contributed to the breakage.Furthermore, a hardness test according to (b)(6) on the returned item indicates the material being in accordance with the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to being user related.The breakage shows typical signs of an overload fracture caused by high torsional and lateral loads.Wear and tear may also have played a certain role.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
EXTRACTOR ASNIS III FOR SCREWS:Ø4.0MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21595222
Report Number0008031020-2025-00408
Device Sequence Number12849480
Product Code LXH
UDI-Device Identifier04546540112415
UDI-Public(01)04546540112415(10)16591D
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702496
Device Lot Number16591D
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date03/13/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient SexMale